[Skip to Content]
[Skip to Content Landing]
Article
July 27, 1970

Levodopa, Pyridoxine, and The Burning Feet Syndrome

Author Affiliations

Huntington, NY

JAMA. 1970;213(4):628. doi:10.1001/jama.1970.03170300072030
Abstract

To the Editor.—  The importance of pyridoxine in the therapy of parkinson's disease with levodopa has been noted by several investigators.1-3 Pyridoxine appears to interfere with the action of levodopa, both in antagonizing the desired effects and reducing the dyskinetic side effects. The converse has also been postulated; that levodopa may induce pyridoxine deficiency. This would be of importance from the viewpoint of clinical features and because pyridoxine is necessary for the activity of the enzyme which mediates the transformation of dopa to dopamine.2 We have recently treated a patient with Parkinson's disease in whom levodopa-induced pyridoxine deficiency may have been produced.

Report of a Case.—  A 76-year-old man was admitted to the hospital because of progressive disability characterized by marked bradykinesia, moderate rigidity, and mild tremor. He was unable to rise from a supine position, dress himself, or ambulate. A regimen of levodopa was initiated at 300

×